Matchings Extend into 2-Factors in Hypercubes

Abstract

Vandenbussche and West conjectured that every matching of the hypercube can be extended to a 2-factor. We prove this conjecture.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    A. Alahmadi, R. E. L. Aldred, A. Alkenani, R. Hijazi, P. Solé and C. Thomassen: Extending a perfect matching to a hamiltonian cycle, Discrete Math-ematics & Theoretical Computer Science 17, 2015.

  2. [2]

    D. Dimitrov, T. Dvořák, P. Gregor and R. Škrekovski: Gray codes avoiding matchings, Discrete Mathematics & Theoretical Computer Science 11 (2009), 123–147.

    MathSciNet  MATH  Google Scholar 

  3. [3]

    T. Dvořák: Hamiltonian cycles with prescribed edges in hypercubes, SIAM J. Dis-cret. Math. 19 (2005), 135–144.

    MathSciNet  MATH  Google Scholar 

  4. [4]

    J. Fink: Perfect matchings extend to Hamilton cycles in hypercubes, J. Comb. The-ory, Ser. B 97 (2007), 1074–1076.

    MathSciNet  Article  MATH  Google Scholar 

  5. [5]

    P. Gregor: Perfect matchings extending on subcubes to Hamiltonian cycles of hypercubes, Discrete Mathematics 309 (2009), 1711–1713.

    MathSciNet  Article  MATH  Google Scholar 

  6. [6]

    L. Gros: Théorie du Baguenodier, Aimé Vingtrinier, Lyon, 1872.

    Google Scholar 

  7. [7]

    D. Kőnig: Über graphen und ihre anwendung auf determinantentheorie und mengenlehre, Mathematische Annalen 77 (1916), 453–465.

    MathSciNet  Article  MATH  Google Scholar 

  8. [8]

    D. E. Knuth: The Art of Computer Programming, Volume 4, Fascicles 0-4, Addison-Wesley Professional, 2009.

    Google Scholar 

  9. [9]

    G. Kreweras: Matchings and Hamiltonian cycles on hypercubes, Bull. Inst. Com-bin. Appl. 16 (1996), 87–91.

    MathSciNet  MATH  Google Scholar 

  10. [10]

    F. Ruskey and C.D. Savage: Hamilton Cycles that Extend Transposition Matchings in Cayley Graphs of Sn, SIAM Journal on Discrete Mathematics 6 (1993), 152–166.

    MathSciNet  Article  MATH  Google Scholar 

  11. [11]

    C. Savage: A survey of combinatorial Gray codes, SIAM Review 39 (1997), 605–629.

    MathSciNet  Article  MATH  Google Scholar 

  12. [12]

    J. Vandenbussche and D. B. West: Extensions to 2-factors in bipartite graphs, The Electronic Journal of Combinatorics 20 (2013), 1–10.

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Jiří Fink.

Additional information

Supported by the Czech Science Foundation grant GA14-10799S.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Fink, J. Matchings Extend into 2-Factors in Hypercubes. Combinatorica 39, 77–84 (2019). https://doi.org/10.1007/s00493-017-3731-8

Download citation

Mathematics Subject Classification (2010)

  • 52C38
  • 05C70
  • 05C65